Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 3, 2005, 3:46 PM CDT for Vernon County, Missouri; Bourbon County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 3:46 PM CDT (20:46 UTC)
- Expired
- Jun 3, 2005, 4:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 032046 SVRSGF KSC011-MOC217-032130- /O.NEW.KSGF.SV.W.0039.050603T2046Z-050603T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 346 PM CDT FRI JUN 3 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON COUNTY IN MISSOURI. BOURBON COUNTY IN KANSAS. * UNTIL 430 PM CDT. * AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT SCOTT...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN BOURBON AND WESTERN VERNON COUNTIES...INCLUDING THE TOWNS OF FORT SCOTT...RICHARDS...STOTESBURY AND METZ. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3778 9479 3764 9462 3803 9417 3803 9479 $$ JLT
5 follow-up statements
000 WWUS53 KSGF 032054 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 354 PM CDT FRI JUN 3 2005 KSC011-MOC217-032130- /O.CON.KSGF.SV.W.0039.000000T0000Z-050603T2130Z/ BOURBON KS-VERNON MO- 354 PM CDT FRI JUN 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR VERNON AND BOURBON COUNTIES UNTIL 430 PM CDT... AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF FORT SCOTT...AND MOVING NORTHEAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN BOURBON AND WESTERN VERNON COUNTIES...INCLUDING THE TOWNS OF RICHARDS...STOTESBURY AND METZ. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3778 9479 3764 9462 3803 9417 3803 9479 $$ JLT
000 WWUS53 KSGF 032059 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 PM CDT FRI JUN 3 2005 KSC011-MOC217-032130- /O.CON.KSGF.SV.W.0039.000000T0000Z-050603T2130Z/ BOURBON KS-VERNON MO- 359 PM CDT FRI JUN 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR VERNON AND BOURBON COUNTIES UNTIL 430 PM CDT... AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF FULTON...OR 9 MILES NORTHEAST OF FORT SCOTT...AND MOVING NORTHEAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN BOURBON AND WESTERN VERNON COUNTIES...INCLUDING THE TOWNS OF RICHARDS AND STOTESBURY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3778 9479 3764 9462 3803 9417 3803 9479 $$ JLT
000
WWUS53 KSGF 032111
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 PM CDT FRI JUN 3 2005
KSC011-032120-
/O.CAN.KSGF.SV.W.0039.000000T0000Z-050603T2130Z/
BOURBON KS-
410 PM CDT FRI JUN 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR BOURBON COUNTY HAS BEEN
CANCELLED...
AT 407 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
LAT...LON 3804 9461 3804 9426 3803 9427 3801 9426
3804 9423 3804 9410 3771 9430 3765 9462
3765 9462 3797 9462
$$
MOC217-032130-
/O.CON.KSGF.SV.W.0039.000000T0000Z-050603T2130Z/
VERNON MO-
410 PM CDT FRI JUN 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR VERNON COUNTY UNTIL
430 PM CDT...
AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTH OF HUME...OR 13 MILES SOUTHWEST OF RICH HILL...
AND MOVING NORTHEAST AT 35 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF VERNON
COUNTY...INCLUDING THE TOWN OF STOTESBURY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3804 9461 3804 9426 3803 9427 3801 9426
3804 9423 3804 9410 3771 9430 3765 9462
3765 9462 3797 9462
$$
JLT000
WWUS53 KSGF 032114
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
414 PM CDT FRI JUN 3 2005
MOC217-032130-
/O.CON.KSGF.SV.W.0039.000000T0000Z-050603T2130Z/
VERNON MO-
414 PM CDT FRI JUN 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR VERNON COUNTY UNTIL
430 PM CDT...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTH OF RICH HILL...AND MOVING NORTHEAST AT 45 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF VERNON
COUNTY...INCLUDING THE TOWNS OF HORTON AND METZ.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3804 9461 3804 9410 3771 9430 3765 9462
3765 9462 3797 9462
$$
JLT000
WWUS53 KSGF 032127
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 PM CDT FRI JUN 3 2005
MOC217-032138-
/O.EXP.KSGF.SV.W.0039.000000T0000Z-050603T2130Z/
VERNON MO-
428 PM CDT FRI JUN 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR VERNON COUNTY HAS BEEN ALLOWED
TO EXPIRE...
AT 422 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3804 9461 3804 9410 3771 9430 3765 9462
3765 9462 3797 9462
$$
JLTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:48 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 3, 2:48 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 248 PM CDT FRI JUN 3 2005 .DISCUSSION... SCATTERED CONVECTION WAS DEVELOPING ALONG AND NORTH OF AN OUTFLOW BOUNDARY EXTENDING FROM SEDALIA TO PITTSBURG KANSAS EARLY THIS AFTERNOON. ANOTHER AREA OF STRONG CONVECTION WAS ONGOING OVER SOUTHEAST KANSAS FROM NEAR PARSONS TO EMPORIA IN THE VICINITY OF LOW LEVEL MOIST AXIS AND AHEAD OF AN APPROACHING STRONG SHORTWAVE OVER SOUTHWEST OK. AS THE SHORTWAVE LIFTS NORTHEAST...THUNDERSTORMS WILL BECOME MORE WIDESPREAD OVER OUR WESTERN COUNTIES DURING THE MID TO LATE AFTERNOON HOURS. THE CONVECTION WILL THEN SPREAD GRADUALLY EAST TONIGHT. AS THE LOW LEVEL JET AND MOIST AXIS SETS UP OVER EASTERN OK/KS TONIGHT...WE COULD SEE THE DEVELOPMENT OF A CONVECTIVE COMPLEX OVER OUR WESTERN COUNTIES. THE POTENTIAL FOR HEAVY RAINFALL STILL LOOKS GOOD ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI AS A PLUME OF SUBTROPICAL MOISTURE STREAMS FROM THE WESTERN GULF OF MEXICO. 850 DEWPOINTS AROUND 15 DEGREES C...STRONG LOW LEVEL MOISTURE TRANSPORT...AND PRECIPITABLE WATER VALUES AROUND 1.5 INCHES SUGGEST STORMS WILL BE VERY EFFICIENT RAINFALL PRODUCERS. LOCALIZED FLOODING IS POSSIBLE. HOWEVER SINCE MOST OF THE CONVECTION HAS REMAINED WEST OF THE AREA TO THIS POINT AND FLASH FLOOD GUIDANCE VALUES ARE RELATIVELY HIGH...I WILL HOLD OFF ISSUING A FLOOD WATCH AT THIS TIME. ISOLATED SEVERE STORMS WILL BE POSSIBLE AS SHEAR PROFILES INCREASE WITH THE APPROACH OF THE SHORTWAVE. LARGE HAIL AND STRONG WINDS IN WET MICROBURSTS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. ONGOING CONVECTION MAY LINGER INTO SATURDAY MORNING. ADDITIONAL ISOLATED STORMS MAY DEVELOP DURING THE DAY SATURDAY ALONG RESIDUAL BOUNDARIES. HOWEVER MUCH OF THE DAY WILL LIKELY BE DRY UNTIL THE NEXT UPPER TROUGH LIFTS INTO THE CENTRAL PLAINS LATE IN THE DAY. THIS SYSTEM WILL SUPPORT THUNDERSTORM DEVELOPMENT ALONG THE ASSOCIATED FRONT ACROSS EASTERN KANSAS INTO NORTHWEST MISSOURI. THIS ACTIVITY WILL SPREAD EAST INTO THE AREA SATURDAY NIGHT. SEVERE STORMS WILL AGAIN BE POSSIBLE ESPECIALLY ACROSS OUR WESTERN COUNTIES DURING THE EVENING. STORMS WILL LIKELY CONTINUE OVERNIGHT AND POSSIBLY INTO SUNDAY MORNING IN RESPONSE TO THE STRENGTHENING LOW LEVEL JET. ISOLATED TO SCATTERED CONVECTION MAY AGAIN DEVELOP SUNDAY ALONG THE WEAKENING FRONTAL BOUNDARY. WARM AND HUMID WEATHER CAN BE EXPECTED NEXT WEEK AS BROAD UPPER RIDGE DOMINATES OUR WEATHER. ISOLATED CONVECTION WILL BE DIFFICULT TO RULE OUT BUT UPPER FORCING WILL REMAIN TO THE NORTHWEST. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT APPEARS TO BE MONDAY WHEN A WEAK BOUNDARY MAY REMAIN ACROSS THE AREA...AND AGAIN LATE IN THE WEEK AS A WEAK FRONT APPROACHES FROM THE NORTH. FOSTER/TERRY && .AVIATION... FOR THE 18Z TAFS... WILL CARRY TEMPO STORMS IN JOPLIN TAF FOR LATE THIS AFTERNOON WITH PREDOMINANT RAIN/TEMPO THUNDER OVERNIGHT AT BOTH SPRINGFIELD AND JOPLIN WITH POTENTIAL MCS DEVELOPMENT OVER THE REGION...BASED ON OUTPUT FROM WRF/ETA FORECAST OUTPUT. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 3, 1:00 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI JUN 3 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY RAINFALL AND LOCALIZED FLOODING...HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: STORMS WILL BE POSSIBLE MAINLY ALONG AND NORTH OF A LINE FROM JOPLIN TO OSAGE BEACH THROUGH THIS AFTERNOON...AND NORTH AND WEST OF A LINE FROM BRANSON TO ROLLA TONIGHT. DISCUSSION: A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS CENTRAL MISSOURI THIS AFTERNOON AND AFFECT THE TRUMAN LAKE AND LAKE OF THE OZARKS REGIONS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ACCOMPANY THESE STORMS. STORMS WILL DEVELOP AND INTENSIFY THIS AFTERNOON ACROSS SOUTHEAST KANSAS ALONG THE OUTFLOW BOUNDARY PRODUCED BY THE MORNING CONVECTION. AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL SUPPORT THE DEVELOPMENT OF STRONG TO ISOLATED SEVERE STORMS. ADDITIONAL CLUSTERS OF THUNDERSTORMS WILL DEVELOP THROUGH THE NIGHT AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST OUT OF THE SOUTHERN PLAINS. VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI TONIGHT WHERE STORMS WILL REDEVELOP OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS MAY LINGER INTO THE MORNING HOURS SATURDAY. NO SEVERE WEATHER IS EXPECTED SATURDAY MORNING. SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST KANSAS AND EXTREME WESTERN MISSOURI LATE SATURDAY AFTERNOON AND SATURDAY EVENING...MAINLY WEST OF HIGHWAY 65. THUNDERSTORMS COULD OVERSPREAD THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT. THE THREAT OF SEVERE WEATHER WILL DIMINISH BY LATE EVENING...BUT ONCE AGAIN HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE. THE GREATEST THREAT OF HEAVY RAINFALL WILL BE ACROSS FAR WESTERN AND NORTHERN PORTIONS OF THE OUTLOOK AREA. ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ALONG AND NORTH OF A LINE FROM OSAGE BEACH TO JOPLIN AFTER 5 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Jun 3, 3:38 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 338 PM CDT FRI JUN 3 2005 KSZ073-MOZ066-032130- BOURBON-VERNON- 338 PM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND VERNON COUNTIES UNTIL 430 PM CDT... AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT SCOTT...AND MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE... 5 MILES SOUTHEAST OF FULTON BY 350 PM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. JLT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:39 PM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.